Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 99, NWS North Platte, NE

June 7, 2004Brown County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2004, 5:31 PM CDT for Brown County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2004, 5:31 PM CDT (22:31 UTC)
Expired
Jun 7, 2004, 6:15 PM CDT
In force
44 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Brown County, NE

The radar

The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:44 PM CDTHAIL 0.8827 S Johnstown, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-625 J/kg
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS53 KLBF 072231
SVRLBF
NEC017-072315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 615 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER SOUTH CENTRAL
  BROWN COUNTY...OR ABOUT 19 MILES NORTHWEST OF BREWSTER...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN BROWN COUNTY...ALONG AND WEST OF HIGHWAY            
  7...THROUGH 545 PM CDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4230 10016 4209 10016 4210 9967 4242 9969

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:43 AM CDT, 13 hours 48 minutes earlier.

Area forecast discussion, Jun 7, 3:43 AM CDT, 13 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 AM CDT MON JUN 7 2004

...FORECAST FOCUS IS TEMPERATURES AND PRECIPITATION IN NEAR TERM...

.NEAR TERM...
THERMAL RIDGE BUILDS INTO FORECAST AREA TODAY WITH TEMPERATURES INTO
THE CENTURY MARK OVER SOUTHERN ZONES. META BACKED OFF WITH PUSHING
BOUNDARY THROUGH AS EARLY AS EARLIER RUN...CAME MORE IN LINE WITH
GFS. USED BLEND OF 850MB TEMPS FOR FORECAST NOT WANTING TO GO AS
HIGH AS 2M TEMPS. KEPT PRECIPITATION OUT FOR TODAY AND TONIGHT AS IF
ANYTHING THAT DOES FIRE SHOULD GO ALONG WARM FRONTAL BOUNDARY WELL
INTO SOUTH DAKOTA...WHERE MOISTURE POOLING AND STEEP LAPSE RATES
GIVE THINGS A BETTER CHANCE. BETTER CHANCE FOR PRECIPITATION ON
TUESDAY AS COOLER AIR FILTERS IN FROM NORTHWEST AND FRONTAL BOUNDARY
SLIDES SOUTH INTO NORTH CENTRAL ZONES. PLACEMENT OF FRONT IS BIG
QUESTION. META AND GFS COMING MORE IN LINE WITH NOCTURNAL MOVEMENTS.

.LONG TERM...
MADE ONLY MINOR MODIFICATIONS TO EXTENDED TO BLEND WITH SURROUNDING
OFFICES.
&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER
Hazardous weather outlook, Jun 7, 3:30 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT MON JUN 7 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
330 PM CDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A WEAK COLD FRONT WILL BECOME STALL OUT OVER THE OUTLOOK AREA
OVERNIGHT...FROM SOUTHEAST SOUTH DAKOTA TO NORTHEAST COLORADO.   MOST
OF THE OUTLOOK AREA WILL BE CAPPED FROM THUNDERSTORM
DEVELOPMENT...HOWEVER PORTIONS OF NORTH CENTRAL NEBRASKA MAY SEE A
FEW ISOLATED THUNDERSTORMS LATER TONIGHT. THE BEST CHANCE FOR
THUNDERSTORM DEVELOP IS NORTHEAST OF AN AINSWORTH IN ROCK COUNTY TO
TO BARTLETT IN WHEELER COUNTY LINE. THESE THUNDERSTORMS WILL ALSO
HAVE THE POTENTIAL TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY THE FRONTAL BOUNDARY WILL DRIFT TO THE SOUTH. THIS WILL
PROVIDE A BETTER CHANCE FOR THE ENTIRE OUTLOOK AREA TO SEE
THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND NIGHTTIME HOURS. AT
THIS TIME...CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS
ACROSS THE ENTIRE OUTLOOK AREA.

LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED WEDNESDAY AND
THURSDAY. WITH THE FRONTAL BOUNDARY NEAR OR JUST SOUTH OF THE OUTLOOK
AREA...SEVERE THUNDERSTORMS MAY OCCUR EACH DAY.

THUNDERSTORM APPEAR POSSIBLE AGAIN SATURDAY AND SUNDAY AS A SURFACE
FRONT BECOMES REESTABLISHED IN THE CENTRAL PLAINS. IT IS TOO EARLY
HOWEVER TO DETERMINE IN THESE THUNDERSTORM WOULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:17 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.